Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 16, 2012, 4:13 AM CDT for Franklin Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2012, 4:13 AM CDT (09:13 UTC)
- Expired
- Apr 16, 2012, 4:40 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
County Franklin Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
376
WWUS84 KJAN 160913
SPSJAN
LAZ023-025-160940-
TENSAS LA-FRANKLIN LA-
413 AM CDT MON APR 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT MON APR 16 2012
...A LINE OF STRONG STORMS NEAR JIGGER MOVING NORTHEAST...
A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45
MPH WINDS WAS LOCATED NEAR JIGGER TO 5 MILES SOUTHWEST OF WINNSBORO
AT 410 AM CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN FRANKLIN AND NORTHERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3222 9165 3212 9119 3193 9160 3197 9160
3197 9164 3189 9171 3188 9173 3189 9175
3187 9178 3188 9178 3189 9179 3204 9189
TIME...MOT...LOC 0910Z 233DEG 32KT 3202 9173
$$
40What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 16, 3:50 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 16, 3:50 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 AM CDT MON APR 16 2012 .DISCUSSION...TODAY THROUGH TUESDAY NIGHT...THE SHORT TERM IS SHAPING UP TO BE AN ACTIVE WEATHER PERIOD ACROSS MUCH THE FORECAST AREA. A LINE OF SHOWERS AND STORMS...AHEAD OF A COLD FRONT THAT'S CURRENTLY LOCATED NEAR THE ARKLATEX REGION...CONTINUES PUSHING EAST INTO THE CWA THIS MORNING. DESPITE A MOIST AIRMASS...WITH AN UPPER RIDGE HANGING TOUGH AND DECENT A CAP OVER THE REGION...THIS LINE HAS GRADUALLY BEEN WEAKENED IN INTENSITY AS IT HAS PROGRESSED FARTHER E. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE MORNING HOURS. THIS AFTERNOON...THE MAIN FRONT SHOULD BEGIN IMPEDING UPON THE WESTERN HALF OF THE CWA. WITH THE ADDITION OF DAYTIME HEATING... SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE AREA. THERE REMAINS A CHANCE...BE IT A LOW CHANCE...THAT A FEW STORMS COULD BE ON THE STRONG SIDE TODAY AND CAPABLE OF PRODUCING GUSTY WINDS. HOWEVER...WITH SUCH A MOIST AIRMASS IN PLACE...HEAVY RAINFALL LOOKS TO BE THE MAIN CONCERN WITH ANY OF TODAY'S ACTIVITY. AS THE FRONT'S UPPER LEVEL SUPPORT CONTINUES TO LIFT OUT ACROSS THE GREAT LAKES REGION INTO CANADA...IT'LL STALL OVER THE REGION TONIGHT INTO TUESDAY. THERE COULD BE A LULL IN ACTIVITY THIS EVENING INTO AT LEAST THE FIRST PART OF TONIGHT...BUT BOTH MOST GLOBAL AND HIGH-RES MODELS ARE IN AGREEMENT WITH BRINGING RAIN BACK INTO THE FORECAST AREA ALONG AND SOUTH OF THE FRONT AFTER MIDNIGHT TONIGHT. THIS IS IN RESPONSE TO THE FIRST IN A SERIES OF UPPER LEVEL DISTURBANCES...ASSOCIATED WITH ANOTHER TROUGH THAT'LL BE SWINGING EAST INTO THE SOUTHERN PLAINS STATES LATE TONIGHT...LIFTING NORTHEAST ACROSS THE FORECAST AREA. ONCE AGAIN...IT'S NOT OUT OF THE QUESTION EARLY TUESDAY MORNING INTO TUESDAY AFTERNOON THAT SOME OF THIS ACTIVITY COULD BE ON THE STRONG SIDE AND PRODUCE GUSTY WINDS...BUT THE MAIN CONCERN AGAIN LOOKS TO BE HEAVY RAINFALL LEADING TO THE PONDING OF WATER ON ROADS AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. TOTAL QPF COULD REACH 2 TO 3 INCHES IN A FEW LOCATIONS BY LATER TUESDAY. GOOD RAIN CHANCES WILL CONTINUE ACROSS MOST OF THE FORECAST AREA A GOOD PORTION OF THE DAY TUESDAY AS THE BEFORE MENTIONED TROUGH NEARS AND PUSHES THROUGH THE REGION. AS THIS HAPPENS...THE FRONT WILL BEGIN TO SLOWLY SINK SOUTHEAST AND EVENTUALLY OUT OF THE CWA LATE TUESDAY NIGHT...WITH RAIN CHANCES COMING TO AN END FROM WEST TO EAST IN THE PROCESS. /19/ LONGER TERM(WEDNESDAY THROUGH MONDAY)...THE DEPARTING UPPER TROUGH WILL ALLOW A SURFACE RIDGE(1020MB) AXIS TO SET UP FROM THE OH VALLEY INTO THE LOWER MS VALLEY ON WEDNESDAY. A FLAT MID LEVEL RIDGE ALOFT SHOULD KEEP A SOMEWHAT WNW DRY ZONAL FLOW IN PLACE INTO THURSDAY WITH WEAK LOW LEVEL WARM ADVECTION DEVELOPING THURSDAY NIGHT THROUGH FRIDAY. A DIGGING SHORTWAVE DROPPING DOWN THE MO VALLEY WILL CAUSE FRONTOGENESIS IN THE MID SOUTH AND ARKLATEX WITH INCREASING RAIN CHANCES FOR OUR AREA LATER FRIDAY THROUGH MUCH OF FRIDAY NIGHT. INITIAL QPF AMOUNTS WOULD APPEAR TO BE ONE HALF TO ONE INCH AS A NARROW RIBBON OF 1.4 INCH PWATS SUPPORTS SCATTERED TSRA ALONG THE FRONT FRIDAY NIGHT. THE FRONT EXITS EARLY SATURDAY THROUGH THE GULF STATES FOLLOWED BY A NOTICEABLY COOLER AIRMASS FOR THE WEEKEND AS OVERNIGHT LOWS DIP INTO THE 40S ONCE AGAIN BY EARLY SUNDAY. THE SHARP UPPER TROUGH AXIS PASSES SATURDAY MORNING PUTTING AN END TO ANY LINGERING LIGHT RAIN AND KEEPING OUR HIGHS BELOW NORMAL. THE HIGHS WILL BE DOING WELL TO RECOVER TO THE 65-70F RANGE. HAVE LEANED TOWARD THE ENSEMBLE MEANS FOR MAXES OVER THE WEEKEND. 500MB HEIGHT RISES OF 40-60M SUNDAY SHOULD ALLOW LOW LEVEL WAA TO BEGIN BUT OVERALL READINGS SHOULD AVERAGE 5-8F BELOW CLIMATOLOGY FOR THE WEEKEND. BY EARLY NEXT WEEK...MODERATING NUMBERS SHOULD BE VERY CLOSE TO THE NORMALS FOR THIS TIME IN APRIL WITH LOWS IN THE 50S AND HIGHS 75-80F. /40/ && .AVIATION...A LINE OF SHOWERS AND STORMS AHEAD OF A COLD FRONT WILL CONTINUE TO PROGRESS EAST AND DEEPER INTO THE REGION THIS MORNING. THIS IN ADDITION TO SHOWERS AND STORMS PLAGUING SITES OFF AND ON THROUGHOUT THE NEXT 24 HOURS...WILL BRING WIDESPREAD MVFR TO OCCASIONALLY IFR CEILINGS TO SITES DURING THE PERIOD...WITH A FEW BRIEF PERIODS OF MVFR VISIBILITIES POSSIBLE IN THE PROCESS. A FRONT TRYING TO PUSH INTO THE REGION THIS AFTERNOON WILL CAUSE WINDS TO BECOME NORTHERLY BEHIND IT...BUT REMAIN SOUTHERLY AHEAD OF IT AS IT STALLS LATER TONIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 62 71 49 / 70 95 84 27 MERIDIAN 82 62 71 50 / 49 92 93 54 VICKSBURG 79 60 71 47 / 71 85 72 13 HATTIESBURG 84 65 74 53 / 49 68 75 32 NATCHEZ 79 61 71 48 / 70 78 66 11 GREENVILLE 79 59 72 48 / 58 43 48 9 GREENWOOD 78 60 73 47 / 61 54 59 17 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 15, 3:01 PM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT SUN APR 15 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-053-059-060-162015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 301 PM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY WINDY CONDITIONS WILL CONTINUE UNTIL SUNSET WITH SUSTAINED WINDS NEAR 25 MPH AND GUSTS BETWEEN 30 AND 40 MPH. LATER TONIGHT...A LINE OF STORMS IS EXPECTED TO PUSH EAST OUT OF NORTHERN LOUISIANA. THIS WILL BRING THE RISK FOR SOME STRONG STORMS ALONG WITH THE POTENTIAL FOR A COUPLE SEVERE STORMS. THIS RISK WILL MAINLY BE FOR LOCATIONS WEST OF A EUPORA TO JACKSON TO BUDE LINE. WIND GUSTS OF 40-60 MPH WILL BE THE PRIMARY THREAT BETWEEN 10 PM AND 7 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATER TONIGHT. MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074-162015- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 301 PM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY BY MONDAY AFTERNOON...A FEW STRONG STORMS MAY DEVELOP FOR AREAS EAST OF THE NATCHEZ TRACE. THIS WILL BE WHERE INSTABILITY CAN DEVELOP AHEAD OF A STALLING SURFACE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ADDITIONAL STORM ACTIVITY LOOKS TO BE POSSIBLE MONDAY NIGHT AND LINGER INTO TUESDAY NIGHT. THERE IS A LOW CHANCE THAT SOME OF THIS ACTIVITY COULD BE ON THE STRONG SIDE...ESPECIALLY OVER THE SOUTHERN SECTIONS. HOWEVER...THE MAIN RISK LOOKS TO COME FROM LOCALLY HEAVY RAINFALL AS STORMS MAY REPEATEDLY MOVE ACROSS THE SAME AREAS. IF THIS OCCURS...LOOK FOR RAINFALL TOTALS BETWEEN 1 AND 3 INCHES...IF NOT HIGHER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Special weather statement, Apr 16, 4:13 AM CDT, 0 minutes before
LAZ023-025-160940-
TENSAS LA-FRANKLIN LA-
413 AM CDT MON APR 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT MON APR 16 2012
...A LINE OF STRONG STORMS NEAR JIGGER MOVING NORTHEAST...
A SHORT LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45
MPH WINDS WAS LOCATED NEAR JIGGER TO 5 MILES SOUTHWEST OF WINNSBORO
AT 410 AM CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN FRANKLIN AND NORTHERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3222 9165 3212 9119 3193 9160 3197 9160
3197 9164 3189 9171 3188 9173 3189 9175
3187 9178 3188 9178 3189 9179 3204 9189
TIME...MOT...LOC 0910Z 233DEG 32KT 3202 9173
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:23 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Apr 16, 5:50 AM CDT | Special Weather Statement | JAN | Morehouse | 55 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.